MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32577
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient of undisclosed age underwent a fenestrated aortic aneurysm repair in which the zenith fenestrated aaa endovascular graft proximal body (g32537) and the distal bifurcated body (g32577) was used.There had been two fenestrated procedures scheduled for the same day.It was noted after the first procedure that the incorrect grafts had been placed in the wrong patient.It was reported that the patient was doing well and the grafts were working as they were close to the size needed and ordered for this patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No product was available for evaluation.No imaging was supplied for evaluation.Additional information was received "the procedure for the second patient was rescheduled for november and new grafts were ordered.¿ the relevant work order was reviewed and appeared complete and correct.No non conformances were recorded in the work order.The labels were reviewed and appear complete and correct with no notable abnormalities.Review of specifications found sufficient instructions and checks to ensure each device is correctly labelled.Each custom-made device is given a unique identifier which is associated with the charts approved and doctors request forms.The instructions for use (ifu) supplied with the complaint device (ifu-fu/3) states "prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient." from the information provided an exact root cause could not be determined, however one or more of the following could have contributed to the reported issue: -insufficient information on labels; or -procedural errors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS   QLD 4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane QLD 4-113
AS   QLD 4113
MDR Report Key12503089
Report Number9680654-2021-00018
Device Sequence Number4094554
Product Code MIH
UDI-Device Identifier10827002325774
UDI-Public(01)10827002325774(17)240407(10)AC1077638
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberG32577
Device Catalogue NumberZFEN-D-12-62-76-C
Device Lot NumberAC1077638
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale